Generic Sudafed PE

There are generic versions of Sudafed PE (phenylephrine hydrochloride) available, as the patents for the active ingredient of Sudafed PE have expired. Although generic tablets are available, there are no generic versions of Children's Sudafed PE Nasal Decongestant Liquid at this time. The main difference between generic Sudafed PE and generic Sudafed is the active ingredient; phenylephrine is the active ingredient in Sudafed PE, and pseudoephedrine is the active ingredient in Sudafed.

Is a Generic Version of Sudafed PE Available?

Sudafed PE® (phenylephrine hydrochloride) is a non-prescription decongestant used for treating nasal and sinus congestion due to allergies and the common cold.
 
Brand-name Sudafed PE is made by McNeil Consumer Healthcare. The patents for the active ingredient of Sudafed PE have long expired, and the medication is available in generic form.
 
(It should be noted that there are several different Sudafed PE medications, many of which contain additional active ingredients other than phenylephrine. This article focuses primarily on the single ingredient phenylephrine, not the products with other active ingredients.)
 

Strengths of Sudafed PE

Generic phenylephrine hydrochloride 10 mg tablets are currently available. However, at this time there are no generic versions of Children's Sudafed PE Nasal Decongestant Liquid, although there are other liquid phenylephrine products available (sold under other brand names).
 

Generic Sudafed PE versus Generic Sudafed

If you are confused about telling the difference between generic Sudafed and generic Sudafed PE, there are a few easy ways to know the difference. First, generic Sudafed PE can be sold on store shelves, while generic Sudafed must be kept behind the pharmacy counter (in order to limit the misuse of the product for methamphetamine production). Also, simply checking the active ingredient on the label will help you know the difference. Generic Sudafed PE products contain phenylephrine, while generic Sudafed products contain pseudoephedrine.
 
5 Tips to Keep a Cold at Bay

Sudafed PE Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.